Alert archive / Nebraska / Tornado Warnings in 2014

Tornado Warning 32, NWS Hastings, NE

September 9, 2014Thayer County, Nebraska

NWS Hastings, NE issued this tornado warning at Sep 9, 2014, 5:15 PM CDT for Thayer County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2014, 5:15 PM CDT (22:15 UTC)
Expired
Sep 9, 2014, 5:45 PM CDT
In force
30 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Thayer County, NE

The radar

The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 9, 3:34 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1246 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WFUS53 KGID 092215
TORGID
NEC169-092245-
/O.NEW.KGID.TO.W.0032.140909T2215Z-140909T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
515 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 545 PM CDT
    
* AT 514 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER CHESTER...OR 11 MILES NORTH OF
  BELLEVILLE...MOVING NORTHEAST AT 25 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  HUBBELL AROUND 525 PM CDT.
  GILEAD AROUND 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4000 9737 4000 9760 4004 9760 4018 9737
TIME...MOT...LOC 2214Z 232DEG 20KT 3999 9759 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

ROSSI
3 follow-up statements
533 
WWUS53 KGID 092218
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CDT TUE SEP 9 2014

NEC169-092245-
/O.CON.KGID.TO.W.0032.000000T0000Z-140909T2245Z/
THAYER NE-
518 PM CDT TUE SEP 9 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN THAYER COUNTY...
    
AT 518 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER CHESTER...OR 12 MILES NORTH OF BELLEVILLE...MOVING
NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  HUBBELL AROUND 525 PM CDT.
  GILEAD AROUND 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4000 9737 4000 9760 4004 9760 4018 9737
TIME...MOT...LOC 2218Z 232DEG 20KT 4000 9757 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

ROSSI
685 
WWUS53 KGID 092223
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
523 PM CDT TUE SEP 9 2014

NEC169-092245-
/O.CON.KGID.TO.W.0032.000000T0000Z-140909T2245Z/
THAYER NE-
523 PM CDT TUE SEP 9 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN THAYER COUNTY...
    
AT 523 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER HUBBELL...OR 15 MILES NORTHEAST OF BELLEVILLE...
MOVING NORTHEAST AT 30 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  GILEAD AROUND 535 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4000 9753 4008 9754 4018 9737 4000 9737
TIME...MOT...LOC 2223Z 242DEG 26KT 4002 9747 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

ROSSI
537 
WWUS53 KGID 092241
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
541 PM CDT TUE SEP 9 2014

NEC169-092251-
/O.EXP.KGID.TO.W.0032.000000T0000Z-140909T2245Z/
THAYER NE-
541 PM CDT TUE SEP 9 2014

...THE TORNADO WARNING FOR SOUTHEASTERN THAYER COUNTY WILL EXPIRE AT
545 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

LAT...LON 4000 9753 4008 9754 4018 9737 4000 9737
TIME...MOT...LOC 2240Z 232DEG 20KT 4002 9747 

$$

ROSSI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 9, 3:40 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Sep 9, 3:40 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
340 PM CDT TUE SEP 9 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 339 PM CDT TUE SEP 9 2014

THE MAIN ISSUES FOR THE SHORT TERM INCLUDE THE CHANCE
OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ALSO THE
POTENTIAL FOR SEVERE WEATHER THROUGH THIS EVENING. THEN FOCUS TURNS
TO POTENTIAL FOR LINGERING SHOWER ACTIVITY LATE TONIGHT AND HIGHS
FOR WEDNESDAY.

THE WEATHER SITUATION IS QUITE COMPLEX THIS AFTERNOON. A MID TO
UPPER LEVEL TROUGH IS SWINGING THROUGH THE ROCKIES AND IS ON THE WAY
TO THE CENTRAL PLAINS. AHEAD OF THIS TROUGH...AT THE SURFACE...A LOW
NEAR THE COLORADO/KANSAS BORDER IS HEADING TO THE EAST NORTHEAST AS
A WARM FRONT/STATIONARY FRONT EXTENDS NORTHEAST INTO
SOUTHERN/SOUTHEASTERN NEBRASKA. A COLD FRONT IN FAR NORTHERN
NEBRASKA IS HEADING SOUTH...BEING DRIVEN SOUTH AS AN UPPER LEVEL JET
STREAK MOVES SOUTHEAST...AHEAD OF THE AFOREMENTIONED WAVE.

PRECIPITAL WATER IS HIGH FOR THIS TIME OF YEAR AND DEWPOINTS ARE
INTO THE 70S SOUTH OF THE WARM/STATIONARY FRONT. JUST NORTH OF THE
FRONT...DEWPOINTS ARE STILL MOIST FOR THIS TIME OF THE YEAR IN THE
MID TO UPPER 60S. 1-3K J/KG OF CAPE IS AROUND RIGHT NOW...MORE TO
THE SOUTH. THERE IS QUITE A BIT OF CONVECTIVE INHIBITION DUE TO SKY
COVER AND PRECIPITATION EARLIER IN THE DAY...BUT THIS COULD ERODE
QUICKLY WITH MID TO LATE AFTERNOON DESTABILIATION.

AS THE SURFACE LOW DEEPENS AND CONTINUES TO MOVE CLOSER...WE ARE
ALMOST CERTAIN TO GET SEVERE WEATHER DEVELOPING...DESPITE A START
THAT MAY BE SLIGHTLY DELAYED COMPARED TO EARLIER THINKING. THERE IS
PLENTY OF MOISTURE AROUND TO WORK WITH AND BULK SHEAR IS SOLID. IF
WE CAN GET A DISCRETE CELL TO DEVELOP...A QUICK SPIN UP IS QUITE
POSSIBLE. TWO INCH DIAMETER HAIL...60 TO 70 MPH WIND GUSTS...AND AN
ISOLATED TORNADO STILL LOOK LIKE A THREAT...WITH THE TORNADO THREAT
FOCUSED MORE IN THE CENTRAL AND SOUTHERN CWA...AND EVEN MORE LIKELY
IN THE SOUTHEASTERN CWA...NEAR FILLMORE AND THAYER COUNTIES.

AS THE COLD FRONT MAKES ITS WAY SOUTH...THIS WILL PROVIDE ANOTHER
MECHANISM OF LIFTING TO BE CONCERN WITH THIS EVENING...ALTHOUGH
STORMS IN THIS REGIME WILL LIKELY BE ELEVATED...WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS.

ANY DISCRETE CELLS THAT DEVELOP COULD RAPIDLY TRANSITION INTO GROUPS
OR LINEAR STRUCTURES. THE BEST CHANCE FOR AN ISOLATED TORNADO WOULD
AGAIN BE IN THE SOUTHEASTERN CORNER OF OUR CWA...TOWARD
THAYER/FILLMORE COUNTY...THE WAY IT LOOKS NOW. THERE ARE SOME BREAKS
IN THE CLOUDS TO THE WEST...AND THIS SHOULD HELP DESTABILIZE US
LATER THIS AFTERNOON.

AFTER MIDNIGHT...WE SHOULD BE MOSTLY STABILIZED ENOUGH TO PREVENT
MUCH THUNDERSTORM ACTIVITY FROM OCCURRING. ONE KINK IN THE FORECAST
IS THE APPROACHING MID-LEVEL SHORTWAVE TROUGH THAT WILL BE ENOUGH TO
KEEP SHOWERS IN THE FORECAST OVERNIGHT INTO WEDNESDAY MORNING.

TEMPERATURES FOR WEDNESDAY WILL BE TRICKY. DESPITE THE FACE THAT WE
WILL BE IN THE POST-COLD FRONT REGIME...THE COLDEST AIR HOLDS BACK
UNTIL WEDNESDAY NIGHT/THURSDAY. THIS MEANS THAT THE POTENTIAL FOR
BREAKS IN CLOUDS BY WEDNESDAY AFTERNOON WILL GIVE US POTENTIAL TO
REACH UPPER 60S/LOWER 70S FOR MUCH OF THE CWA...ESPECIALLY CENTRAL
AND SOUTH.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 339 PM CDT TUE SEP 9 2014

MODELS IN PRETTY GOOD AGREEMENT AT THE START OF THE LONG TERM
PERIOD...SHOWING GENERALLY ZONAL FLOW IN PLACE ACROSS THE AREA...SET
UP BETWEEN ELONGATED HIGH PRESSURE FROM TX TO THE CAROLINAS AND A
SW/NE ORIENTATED TROUGH ACROSS CANADA AND INTO THE NRN ROCKIES. AT
THE SFC...NRLY WINDS ARE EXPECTED TO BE IN PLACE ACROSS THE
CWA...WELL NORTH OF THE MAIN COLD FRONT WHICH LOOKS TO BE EXTENDING
FROM NRN TX TO THE GREAT LAKES. KEPT THE DRY FORECAST GOING FOR THE
WED EVENING/OVERNIGHT PERIOD AS THE CWA SITS IN BETWEEN
DISTURBANCES.

THE NEXT BEST CHANCE FOR PRECIPITATION DURING THE LONG TERM PERIOD
LOOKS TO COME DURING THE DAYTIME HOURS THURSDAY THROUGH FRIDAY.
MODELS IN GOOD AGREEMENT WITH THE OVERALL STORY...SHOWING INCREASING
LIFT DURING MAINLY THE LATER PART OF THE DAY THURSDAY AHEAD OF A
PORTION OF THAT ABOVE MENTIONED UPPER LEVEL TROUGH AXIS SET UP
ROUGHLY ALONG THE US/CAN BORDER. THAT SHORTWAVE PIECE OF ENERGY WILL
SWING THROUGH THE NRN PART OF THE ROCKIES DURING THE DAYTIME HOURS
ON THURSDAY...BEFORE SWINGING THROUGH THE CENTRAL PLAINS THURSDAY
NIGHT AND INTO AT LEAST PART OF THE DAY ON FRIDAY. DID NOT MAKE
SIGNIFICANT CHANGES TO THE POPS AND TIMING...WITH THE HIGHEST POPS
REMAINING IN THE 00-12Z FRIDAY PERIOD AS THE TROUGH AXIS IS MOVING
INTO AND THROUGH A GOOD CHUNK OF THE CWA. CONFIDENCE IS LOWER IN THE
THURSDAY DAYTIME POPS...WITH NOT ALL MODELS IN AGREEMENT WITH HOW
MUCH QPF MAKES ITS WAY INTO ESP WRN PORTIONS OF THE CWA. IF MODELS
TREND TOWARD THE WETTER SOLUTIONS...POPS ESP THURS AFTERNOON MAY
NEED TO BE RAISED.  AS WE GET INTO THE DAY ON FRIDAY...KEPT 40-50
POPS GOING THROUGH THE FIRST HALF OF THE DAY AS THE TROUGH AXIS
SWINGS COMPLETELY THROUGH...WITH DECREASING POPS THROUGH THE
AFTERNOON HOURS. MODELS IN GOOD AGREEMENT SHOWING THAT BETTER
INSTABILITY NEVER REALLY GETS A CHANCE TO WORK ITS WAY BACK INTO THE
REGION...SO KEPT THE THUNDER MENTION OUT OF THE FORECAST THROUGH THE
EVENT.

ALONG WITH THE PRECIP CHANCES...ACCOMPANYING THIS SYSTEM WILL BE A
REINFORCING SHOT OF NRLY WINDS AND COOLER TEMPS WITH THE PASSAGE OF
ANOTHER COLD FRONT...AND MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING
THAT BY FRIDAY EVENING THE CENTER OF THE SFC HIGH OVER AT LEAST A
PORTION/IF NOT ALL OF THE CWA. THURS/FRI TEMPERATURES STILL EXPECTED
TO BE THE COOLEST DAYS OF THE LONG TERM PERIOD...THURS AFFECTED BY
THE INCREASED CLOUD COVER AND POTENTIAL PRECIP MOVING IN...WHILE
FRIDAY IS SITTING BEHIND THE COLD FRONT WITH COOLER HIGH PRESSURE
BUILDING IN FROM THE N/NW. HIGHS ON THURSDAY CURRENTLY RANGE FROM
NEAR 50 IN THE NORTH TO THE LOWER 60S IN NC KS...WITH MID 50S IN
PLACE FOR FRIDAY...WHICH SHOULD SEE DIMINISHING CLOUD COVER THROUGH
THE AFTERNOON HOURS.

FOR THE UPCOMING WEEKEND...KEPT THE DRY FORECAST GOING THROUGH THE
DAYTIME HOURS ON SUNDAY...WITH MODELS SHOWING CONTINUED ZONAL TO
SLIGHT NWRLY FLOW IN THE UPPER LEVELS AND THE MAIN DISTURBANCES
REMAINING FAR ENOUGH NORTH TO NOT AFFECT THE CWA. HIGH PRESSURE WILL
CONTINUE TO BE THE MAIN PLAYER WITH THE SFC PATTERN...KEEPING WINDS
ON THE LIGHTER SIDE /MAYBE REACHING 10-15 MPH/...BUT TURNING SRLY AS
THE CENTER OF THE HIGH SLIDES EAST. CURRENTLY NOT EXPECTING A LOT IN
THE WAY OF CLOUD COVER...AND SHOULD SEE A REBOUND IN TEMPS THROUGH
THE WEEKND...WITH LOW/MID 60S FOR SAT AND UPPER 60S/LOW 70S FOR
SUNDAY.

ANOTHER WEAK DISTURBANCE LOOKS TO POTENTIALLY AFFECT THE CWA AS WE
GET INTO SUN NIGHT/MON...AND HAVE POPS IN THE FORECAST...THOUGH
CONFIDENCE ISNT THE HIGHEST DUE TO MODEL DIFFERENCES...AND KEPT THEM
LOW. HIGH TEMP FORECAST KEEP THINGS GENERALLY IN THE LOWER/MID 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1228 PM CDT TUE SEP 9 2014

CONFIDENCE IS GENERALLY LOW WITH THE VISIBILITY FORECAST.
INTERMITTENT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
THIS AFTERNOON NEAR A WARM FRONT THAT APPEARS TO HAVE STALLED AT
LEAST FOR THE MOMENT. WIND COULD GET QUITE GUSTY NEAR STRONGER
STORMS AND HAVE INDICATED THIS IN THE FIRST FOUR HOURS OF THE
FORECAST. WIND WILL EVENTUALLY MAKE A TURN FROM AN EAST COMPONENT
THIS AFTERNOON AS THE TERMINALS WILL BE JUST NORTH OF A WARM
FRONT...TO NORTH BEHIND A COLD FRONT THAT CONTINUES TO APPROACH
THE AREA. SOME STRONG TO SEVERE STORMS ARE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING WITH LARGE HAIL...DAMAGING WIND...AND
ISOLATED TORNADOES BEING THE PRIMARY HAZARDS...ESPECIALLY BETWEEN
4 PM AND 8 PM. CEILINGS ARE DIFFICULT TO JUDGE...BUT NUMERICAL
MODELS ARE INDICATING THAT STRATUS WILL CONTINUE TO LOWER
OVERNIGHT INTO THE LIFR CATEGORY...AT LEAST FOR A SHORT TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HEINLEIN
LONG TERM...ADO
AVIATION...HEINLEIN
Hazardous weather outlook, Sep 9, 3:51 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
351 PM CDT TUE SEP 9 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
351 PM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA LATE
THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO QUICKLY
INCREASE IN COVERAGE AND INTENSITY DURING THE LATE AFTERNOON AND
EVENING...AND SOME OF THE STORMS COULD TURN SEVERE UNTIL 11 PM.
IF THE INITIAL LATE AFTERNOON/EARLY EVENING STORMS ARE ISOLATED...HAIL
TO AROUND 2 INCHES IN DIAMETER...DAMAGING WINDS OF UP TO 70
MPH...AND A TORNADO OR TWO WILL BE POSSIBLE...ESPECIALLY SOUTH OF
INTERSTATE 80. AS MORE STORMS MERGE AND FORM INTO A SQUALL LINE
OR LINES...THE THREAT OF SEVERE WEATHER WILL TRANSITION TO
DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS. THE CHANCE
OF THUNDERSTORMS DECREASES RAPIDLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY
NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...DISPATCHERS...AND EMERGENCY MANAGERS SHOULD BE AWARE
THAT SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...AND BE PREPARED FOR SEVERE WEATHER OPERATIONS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Special weather statement, Sep 9, 12:40 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1240 PM CDT TUE SEP 9 2014

NEZ048-049-063-091815-
HAMILTON NE-POLK NE-MERRICK NE-
1240 PM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MERRICK...SOUTHWESTERN
POLK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 115 PM CDT...

AT 1239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CHAPMAN...OR 15 MILES NORTHEAST OF GRAND ISLAND...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM AS IT MOVES ALONG THE PLATTE RIVER AND HIGHWAY 30
CORRIDORS.

LOCATIONS IMPACTED INCLUDE...
CENTRAL CITY...CLARKS...POLK...CHAPMAN...MARQUETTE AND HORDVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4088 9810 4102 9825 4129 9793 4115 9767
TIME...MOT...LOC 1739Z 230DEG 35KT 4101 9810

PFANNKUCH
Special weather statement, Sep 9, 4:57 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
457 PM CDT TUE SEP 9 2014

NEZ087-092230-
THAYER NE-
457 PM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THAYER COUNTY UNTIL
530 PM CDT...

AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUBBELL...OR 15 MILES NORTH OF BELLEVILLE...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHESTER...HUBBELL AND GILEAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4000 9737 4000 9762 4009 9767 4022 9737
TIME...MOT...LOC 2157Z 244DEG 28KT 4004 9754

ROSSI
Local storm report, Sep 9, 5:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
513 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             CHESTER                 40.01N 97.62W
09/09/2014  E1.00 INCH       THAYER             NE   TRAINED SPOTTER

            NICKLE SIZE HAIL WITH A FEW TO THE SIZE OF QUARTERS IN
            CHESTER.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 10:44 AM CDTSpecial Weather StatementGIDFillmore46 min
Sep 9, 12:40 PM CDTSpecial Weather StatementGIDMerrick35 min
Sep 9, 4:57 PM CDTSpecial Weather StatementGIDThayer33 min
Sep 9, 5:02 PM CDTSevere Thunderstorm WarningGIDThayer43 min
Sep 9, 5:44 PM CDTSpecial Weather StatementGIDWebster46 min
Sep 9, 5:46 PM CDTSevere Thunderstorm WarningGIDWebster29 min
Sep 9, 6:46 PM CDTSpecial Weather StatementGIDPolk29 min
Sep 9, 6:51 PM CDTSevere Thunderstorm WarningGIDPolk, York25 min

Nearby

Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.